Thunderstorm Wind, Pulaski
- When
- May 15, 3:14 PM CST
- Where
- Pulaski County, 1.44 mi ESE of Woodland Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.774, -92.376
A tree was blown down on Reservoir Road.
A couple severe storms moved across central Arkansas during the afternoon hours on the 15th. Mainly trees were blown down with this event.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A couple severe storms moved across central Arkansas during the afternoon hours on the 15th. Mainly trees were blown down with this event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 15, 1:17 PM CST, 1 hour 57 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 217 PM CDT Tue May 15 2018 .SHORT TERM...Tonight Through Thursday Various mesoscale boundaries from convection this morning will provide the focus for scattered showers/storms this afternoon and into the evening hours, primarily over western into central Arkansas. As we lose the heating of the day, rain should diminish this evening. As upper ridging over the Gulf contracts a bit the next couple of days, a frontal boundary to the northwest of Arkansas will move into the state, and provide a focus for additional showers/storms. Temperatures will mostly remain above average, though they will be heavily dependent on cloud cover and rainfall. && .LONG TERM...Thursday Night Through Sunday A weak upper trough will be shifting east of the area early in the long term period...with an upper disturbance dropping SE in the NW flow aloft over ERN sections of the area Thu night. This will keep some chances for SHRA/TSRA Thu night...with best POPs across ERN sections of the area. Chances for precip decrease for Fri through Sat as an upper ridge expands over the region. While precip chances will remain low...there may still be an isolated afternoon SHRA or TSRA. Temps will also warm accordingly with the upper ridge...with temps in the upper 80s to mid 80s expected by Sat afternoon. The extent of the upper ridge will decrease by Sun into early next week...allowing for temps to cool a bit...and precip chances to increase. A weak front may attempt to drop south into the state during this period...but confidence is low on how far south it will move. As a result...keep POPs in the low chance and slight chance category...and will probably see more of a diurnally driven convection scenario near the end of the forecast. As more definitive forcing mechanisms appear as time gets closer and confidence increases...will increase POPs accordingly. && .FIRE WEATHER... No significant fire weather issues are expected through the next seven days. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 87 66 86 66 / 30 30 30 20 Camden AR 88 67 87 67 / 20 20 30 40 Harrison AR 79 63 79 62 / 40 40 40 20 Hot Springs AR 85 66 83 67 / 40 30 40 30 Little Rock AR 86 68 88 68 / 30 30 40 30 Monticello AR 91 69 88 68 / 10 20 30 30 Mount Ida AR 81 64 82 64 / 40 30 40 30 Mountain Home AR 80 63 83 62 / 40 40 40 20 Newport AR 90 68 87 68 / 30 30 30 20 Pine Bluff AR 87 68 88 68 / 20 20 40 30 Russellville AR 81 65 82 66 / 50 40 40 20 Searcy AR 88 66 87 66 / 30 30 30 30 Stuttgart AR 90 69 89 69 / 20 20 40 30 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...57 / Long Term...62
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 228 PM CDT Tue May 15 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 228 PM CDT Tue May 15 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tuesday and Tuesday Night Scattered showers and thunderstorms will be possible into the evening. At this time, the threat of severe thunderstorms is low. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Isolated to scattered storms will again be in the forecast and remain possible through Friday. Widespread severe weather is not expected with these thunderstorms, though strong winds may accompany the strongest storms. Lightning will be the main hazard. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Special Weather Statement National Weather Service Little Rock AR 323 PM CDT TUE MAY 15 2018 ARZ066-067-152100- Calhoun AR-Ouachita AR- 323 PM CDT TUE MAY 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CALHOUN AND NORTHEASTERN OUACHITA COUNTIES UNTIL 400 PM CDT... At 322 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Camden, moving southeast at 5 mph. Dime size hail and 40 mph wind gusts will be possible with this storm. Locations impacted include... Camden... Highland Industrial Park... East Camden... Amy... Warner... Eagle Mills... Harmony Grove... LAT...LON 3368 9289 3377 9277 3366 9260 3352 9278 TIME...MOT...LOC 2022Z 320DEG 6KT 3365 9281 46
Special Weather Statement National Weather Service Little Rock AR 404 PM CDT TUE MAY 15 2018 ARZ044-152145- Pulaski AR- 404 PM CDT TUE MAY 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PULASKI COUNTY UNTIL 445 PM CDT... At 404 PM CDT, Doppler radar was tracking a strong thunderstorm over West Little Rock, moving east at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Little Rock... North Little Rock... Sherwood... West Little Rock... Maumelle... Downtown Little Rock... Southwest Little Rock... Argenta... Burns Park... Protho Junction... Sweet Home... Lakewood... Levy... State Fairgrounds... McAlmont... Camp Robinson... Amboy... Cammack Village... Park Hill... College Station... LAT...LON 3475 9245 3484 9242 3480 9212 3465 9218 TIME...MOT...LOC 2104Z 288DEG 12KT 3478 9238 46
Special Weather Statement National Weather Service Little Rock AR 408 PM CDT TUE MAY 15 2018 ARZ066-067-152200- Calhoun AR-Ouachita AR- 408 PM CDT TUE MAY 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALHOUN AND SOUTHEASTERN OUACHITA COUNTIES UNTIL 500 PM CDT... At 407 PM CDT, Doppler radar was tracking a strong thunderstorm 2 miles southeast of Camden, moving east at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Camden... Cullendale... Delhi... Frenchport... Fairview in Ouachita County... Locust Bayou... LAT...LON 3349 9286 3359 9282 3356 9253 3339 9255 TIME...MOT...LOC 2107Z 291DEG 10KT 3352 9276 46
The Little Rock radar (KLZK), 12 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
8 thunderstorm wind, 5 hail, 2 flash flood. Local standard time, as filed.
A tree was blown down on Reservoir Road.
Trees were blown down in Little Rock at the ridge off of Cantrell Road.
Trained spotter reported 60 mph wind gusts on East 5th Street in North Little Rock.
A tree was blown down in North Little Rock on Donovan Briley Road.
A large tree was blown down near Walmart on McCain Blvd.
Winds were estimated at 65 mph near the Galloway exit on I-40.
A sign was blown onto a car, and a large tree limb fell on a fence.
Heavy rain caused some flash flooding in Pearcy.
Large trees were blown down along highway 270 at the Hot Spring and Garland County line.
Flash flooding occurred on Airport Road in Hot Springs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 753400, 753403, 753405, 753404, 753401, 753402, 753406, 753407, 757649, 757650, 757651, 757652, 757653, 757654, 757655.